Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 36, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 27, 2011, 2:42 PM PDT for 4 counties in Nevada. It took effect at Jun 28, 2011, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2011, 2:42 PM PDT (21:42 UTC)
- In effect from
- Jun 28, 2011, 12:00 PM PDT
- Expired
- Jun 28, 2011, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS75 KLKN 272142 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT MON JUN 27 2011 ...STRONG AND GUSTY WINDS EXPECTED ON TUESDAY AFTERNOON AND EVENING... .AN UNSEASONABLY STRONG STORM SYSTEM WILL MOVE INTO THE REGION ON TUESDAY. AHEAD OF THIS STORM...VERY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF NEVADA. NVZ013-032>035-037-280945- /O.NEW.KLKN.WI.Y.0036.110628T1900Z-110629T0400Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 242 PM PDT MON JUN 27 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...EXCEPT TO 50 MPH IN WHITE PINE COUNTY. * TIMING: WINDS SHOULD START TO INCREASE DURING THE LATE MORNING HOURS TUESDAY. THE STRONGEST WINDS ARE EXPECTED TO BE LATE TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. WINDS SHOULD DIMINISH FAIRLY QUICKLY AFTER SUNSET. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELKO... SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT...ESPECIALLY ALONG INTERSTATE 80 AND U.S. ROUTES 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
3 follow-up statements
836 WWUS75 KLKN 280909 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 AM PDT TUE JUN 28 2011 ...STRONG AND GUSTY WINDS EXPECTED ON THIS AFTERNOON AND EVENING... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION TODAY. AHEAD OF THIS STORM...VERY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF NEVADA. NVZ013-032>035-037-282115- /O.CON.KLKN.WI.Y.0036.110628T1900Z-110629T0400Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 209 AM PDT TUE JUN 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH...SOME LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE BEFORE NOON TODAY. THE STRONGEST WINDS ARE EXPECTED LATER TODAY AND WILL CONTINUE INTO THE EVENING. WINDS WILL DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELKO... SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...ELY... MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT...ESPECIALLY ALONG INTERSTATE 80 AND U.S. ROUTES 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
641 WWUS75 KLKN 282204 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 304 PM PDT TUE JUN 28 2011 ...STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION TODAY. AHEAD OF THIS STORM...VERY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF NEVADA. NVZ035-291015- /O.NEW.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/ /O.CON.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 304 PM PDT TUE JUN 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 45 MPH...SOME LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS MAY SEE GUSTS TO 60 MPH FOR BRIEF PERIODS. * TIMING: STRONGEST WINDS WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL DIMINISH AFTER SUNSET...BUT WILL REMAIN GUSTY. WINDS WILL PICK UP AGAIN IN THE MORNING WEDNESDAY AND BECOME STRONG AND GUSTY IN THE AFTERNOON AND EARLY WEDNESDAY EVENING BEFORE THE FRONT PASSES. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT ALONG U.S. ROUTES 6 AND 50 AND OVER SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-032>034-037-290400- /O.CON.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 304 PM PDT TUE JUN 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH...SOME LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS WILL RECEIVE GUSTS BETWEEN 55 AND 60 MPH FOR BRIEF PERIODS. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM LATE AFTERNOON INTO EARLY EVENING. WINDS WILL WEAKEN AFTER SUNSET BUT REMAIN GUSTY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELKO... SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT...ESPECIALLY ALONG INTERSTATE 80 AND U.S. ROUTES 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
269 WWUS75 KLKN 290349 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 849 PM PDT TUE JUN 28 2011 ...WINDS ARE DIMINISHING IN MOST AREAS THIS EVENING... ...STRONG AND GUSTY WINDS EXPECTED AGAIN WEDNESDAY AFTERNOON IN WHITE PINE COUNTY... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION OVERNIGHT AND WEDNESDAY. WHILE WINDS ARE DIMINISHING THIS EVENING...VERY STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP ACROSS WHITE PINE COUNTY AGAIN ON WEDNESDAY AFTERNOON. THEY SHOULD NOT BE AS STRONG ELSEWHERE. NVZ035-291600- /O.EXP.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ /O.CON.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 849 PM PDT TUE JUN 28 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. * WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 45 MPH...SOME LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS MAY SEE GUSTS TO 60 MPH FOR BRIEF PERIODS. * TIMING: WINDS WILL PICK UP AGAIN IN THE MORNING WEDNESDAY AND BECOME STRONG AND GUSTY IN THE AFTERNOON AND EARLY WEDNESDAY EVENING BEFORE THE FRONT PASSES. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT ALONG U.S. ROUTES 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-032>034-037-290500- /O.EXP.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 849 PM PDT TUE JUN 28 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS ARE GRADUALLY DIMINISHING ACROSS CENTRAL AND NORTHEASTERN NEVADA THIS EVENING. WHILE A FEW LOCATIONS MAY STILL GUST TO 45 MPH OR GREATER...FOR MOST LOCATIONS WINDS WILL REMAIN BELOW 45 MPH IN GUSTS FROM THIS POINT FORWARD. WINDS WILL PICK UP AGAIN ON WEDNESDAY...BUT AT THIS TIME THEY ARE EXPECTED TO GENERALLY REMAIN BELOW 45 MPH IN GUSTS. $$ RCM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 27, 10:24 AM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 27, 10:24 AM PDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1024 AM PDT MON JUN 27 2011
.SYNOPSIS...SUNNY WEATHER EXPECTED TODAY WITH HIGH TEMPERATURES WELL
INTO THE 80S OVER MUCH OF NORTHERN NEVADA AND TEMPERATURES
CLIMBING INTO THE 90S OVER NORTHERN NYE. TUESDAY WILL BE BREEZY.
NEXT LOW PRESSURE SYSTEM WILL PUSH ACROSS THE REGION LATE TUESDAY
AND WEDNESDAY BRINGING...STRONG WINDS...SHOWERS AND THUNDERSTORMS
TO THE REGION.
&&
.AVIATION UPDATE...AN UPPER LOW WILL MOVE CLOSER TO CALIFORNIA
COAST OVER NIGHT. THIS WILL IN TURN TIGHTEN THE PRESSURE GRADIENTS
AT THE SURFACE. NIGHT WINDS WILL BE STILL INFLUENCEED BY TERRAIN
EXCEPT AT TPH AND ELY WHERE THE LOW'S INFLUENCE WILL COME SOONER.
BY AROUND MID MORNING TUESDAY ALL SITES WILL HAVE GUSTY WINDS AND
THESE WILL STRENGTHEN DURING THE DAY. CIGS/VISBYS VFR.
&&
.PREV DISCUSSION... /ISSUED AT 305 AM /
SYNOPSIS...BEAUTIFUL WEATHER EXPECTED TODAY WITH HIGH TEMPERATURES
WELL INTO THE 80S OVER MUCH OF NORTHERN NEVADA AND TEMPERATURES
CLIMBING INTO THE 90S OVER NORTHERN NYE. TUESDAY WILL BE BREEZY.
NEXT LOW PRESSURE SYSTEM WILL PUSH ACROSS THE REGION LATE TUESDAY
AND WEDNESDAY BRINGING...STRONG WINDS...SHOWERS AND THUNDERSTORMS TO
THE REGION.
SHORT TERM...TODAY THROUGH TUESDAY NIGHT. PLEASANT WEATHER PATTERN ON
TAP FOR ALL ZONES THIS FORECAST PERIOD...INCLUDING SUNNY TO MOSTLY
SUNNY SKIES...WARM AFTERNOON TEMPERATURES AND WIDESPREAD LOW VALUES
OF RELATIVE HUMIDITY. SUNDAYS ZONAL FLOW WILL TRANSITION TO
SOUTHWESTERLY BY THIS AFTERNOON AS A DEEP PACIFIC LOW CLOSES IN ON
THE WESTERN GREAT BASIN. THE 582 DAM WILL BISECT NORTHERN NEVADA
TODAY...ALTHOUGH THE ORIENTATION OF THE 582 DAM WILL START OUT AS
WEST TO EAST AND THEN BECOME SOUTHWEST TO NORTHEAST AS THE DAY
UNFOLDS. AS THE LOW CARVES ITS WAY INTO CALIFORNIA...CLOUDS TO
GRADUALLY INCREASE OVER THE LKN CWA...EXPECTING CIRRUS WITH HOOKS
AND FILAMENTS PROGRESSIVELY INVADING THE SKY FIRST. BY TUESDAY WILL
WINDS STRENGTHEN...WITH 10 TO 12 DAM OF GRADIENT SETTING UP AT 500
MB BETWEEN DENIO AND ELY. ONCE MIXING BEGINS...WINDS OVER CENTRAL
NEVADA WILL INCREASE TO 45 MPH IN SOME AREAS. FOR THIS FORECAST
PERIOD...THUNDERSTORMS ARE ONLY EXPECTED IN HUMBOLDT COUNTY...BUT
THESE DYNAMICS WILL SPREAD EASTWARD RAPIDLY.
LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS SEEM TO BE IN
GOOD AGREEMENT AGAIN ON THE LATEST RUN. TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...A LOW PRESSURE SYSTEM WILL BE MOVING INLAND
FROM THE PACIFIC THROUGH CALIFORNIA OVERNIGHT TUESDAY NIGHT...THEN
KICKING EAST ACROSS THE CWFA AS AN OPEN UPPER LEVEL WAVE WEDNESDAY
AND WEDNESDAY NIGHT. THIS IS A SLIGHTLY MORE PROGRESSIVE MOVEMENT
OF THE APPROACHING TROUGH THAN SHOWN IN EARLIER MODEL RUNS. THIS
SERIES OF EVENTS WILL CAUSE SOME FIRE WEATHER CONCERNS AS THE
WINDS INCREASE WITH THE TIGHTENING PRESSURE GRADIENT TUESDAY AND
WEDNESDAY WHILE THE RH VALUES STAY LOW OVER CENTRAL NEVADA. EXPECT
GUSTY SOUTH TO SOUTHWEST WINDS ON TUESDAY AND WEDNESDAY
AFTERNOONS...WITH POTENTIAL FOR WIND ADVISORY CONDITIONS. THERE
MAY BE SOME NOCTURNAL THUNDERSTORM ACTIVITY TUESDAY NIGHT. GFS IS
SHOWING ABOUT 100 J/KG OF MOST UNSTABLE CAPE OVERNIGHT ACROSS THE
WESTERN HALF OF THE CWFA. A STRONG COLD FRONT WILL BE MOVING
THROUGH ON WEDNESDAY AND MODELS ARE STILL ADVERTISING AROUND ONE-
QUARTER INCH OF QPF. THUNDERSTORMS ARE EXPECTED FOR THE ENTIRE
CWFA. THE LOW IS NOT ALL THAT SHALLOW AND THE SIERRAS MAY WRING
SOME OF THE QPF OUT. THE INCREASED SPEED OF THIS SYSTEM MAY
FURTHER REDUCE THE POTENTIAL QPF AS MODELS REEVALUATE THIS
INFORMATION. WIND GUSTS COULD BE OVER 50 MPH ALONG THE COLD FRONT.
SHOWERS SHOULD TAPER OFF OVER THE EASTERN CWFA WEDNESDAY NIGHT.
THURSDAY THROUGH SUNDAY MORNING...AS THE LOW EXITS...A DRIER PATTERN
EMERGES. TEMPERATURES WILL DIP INTO THE 30S IN SOME LOWER VALLEYS
THURSDAY MORNING AND ONLY REACH THE 70S FOR MOST AREAS THURSDAY.
FRIDAY MORNING LOWS WILL DIP TO FREEZING IN A FEW LOW VALLEYS FRIDAY
MORNING...THEN DAYTIME TEMPERATURES WILL BEGIN TO RECOVER.
SUNDAY...MODELS ARE MORE IN AGREEMENT WITH THE POSITIONING OF AN
INTENSIFYING FOUR-CORNER HIGH FEATURE WHICH WILL INTRODUCE ENOUGH
MONSOON-TYPE MOISTURE TO TRIGGER SOME THUNDERSTORMS...POSSIBLY
SPREADING THROUGH EAST-CENTRAL NV AND UP TO THE RUBY MOUNTAINS. THIS
INITIAL SURGE WILL CREATE A DRY THUNDERSTORM ENVIRONMENT AS THE
LOWER LAYERS WILL TAKE TIME TO MOISTEN.
AVIATION...VFR CONDITIONS ARE PROJECTED FOR THE ENSUING 24 HOUR
PERIOD ACROSS ALL TAF SITES.
FIRE WEATHER...MILD WEATHER FORECAST FOR TODAY...WITH POOR RH
RECOVERY AT NIGHT. HOWEVER...A STRONG FRONT CONTINUES TO PUSH TOWARDS
THE GREAT BASIN. EXPECTING STRONG WINDS AHEAD OF THE FRONT AND
MOISTURE ACROSS THE NORTHERN ZONES. BOTH TUESDAY AND WEDNESDAY WILL
BE WINDY. TUESDAY THE STRONGEST WINDS WILL MATERIALIZE OVER NORTHERN
NYE...WHITE PINE COUNTY AND LANDER AND EUREKA COUNTIES BETWEEN 180
AND HIGHWAY 50. HAVE ISSUES A FIRE WEATHER WATCH FOR TUESDAY
AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457. CONVECTION WILL
ENTER HUMBOLDT COUNTY BY 18Z TUESDAY...BUT THIS WILL BE HIGH BASED
AND VERY LITTLE QPF WILL MAKE IT TO THE GROUND TUESDAY NIGHT. AS THE
ATMOSPHERE BECOMES MORE SATURATED...LESS VIRGA...INCREASED CHANCE
FOR WETTING RAINS AND EXPECTING DRY THUNDERSTORMS TO TRANSITION TO
WET. PRECIPITATION ACTIVITY WILL LINGER INTO THURSDAY WITH THE
SURFACE FRONT EAST OF ELKO COUNTY BY 0Z TO 03Z THURSDAY SLIGHTLY
FASTER THAN PREVIOUS RUNS OF THE GFS.
HYDROLOGY...ABOVE NORMAL TEMPERATURES CONTINUE TO INCREASE
SNOW-MELT FLOW INTO MANY LOCAL WATERWAYS. FLOOD WARNINGS ARE IN
EFFECT FOR LAMOILLE CREEK AND THE HUMBOLDT RIVER NEAR
CARLIN...BATTLE MOUNTAIN...AND COMUS.
LAMOILLE CREEK...LAMOILLE CREEK IS EXPERIENCING A DIURNAL CYCLE. LOW
FLOW IS OCCURRING AROUND NOON AND PEAK FLOW IS OCCURRING AROUND
MID-EVENING. LAMOILLE CREEK FLOWS INTO THE HUMBOLDT RIVER NEAR
HALLECK...WEST OF ELKO.
HUMBOLDT RIVER...THE UPPER HUMBOLDT RIVER IS RISING DUE TO INFLOW
FROM THE MARYS RIVER AND LAMOILLE CREEK. SINCE THE HUMBOLDT RIVER
FLOWS SLOWLY...WATER MAY POOL NEAR DEETH AND CAUSE SOME MINOR
FLOODING THIS WEEK. THE SOUTH FORK HUMBOLDT RIVER FLOWS INTO THE
HUMBOLDT RIVER DOWNSTREAM OF ELKO AND UPSTREAM OF CARLIN AND IS
CAUSING SOME MINOR FLOODING. A WAVE CREST IS CONTINUING TO TRAVEL
DOWN THE LOWER HUMBOLDT RIVER CAUSING MINOR FLOODING.
CARLIN. THE HUMBOLDT RIVER NEAR CARLIN HAS BEEN RESPONDING TO
RELEASES FROM SOUTH FORK DAM. MINOR FLOODING IS OCCURRING ALONG THE
REACH NEAR CARLIN. THE WATER LEVEL IS RECEDING.
BATTLE MOUNTAIN. THE HUMBOLDT RIVER IS RISING AT BATTLE MOUNTAIN
AND MINOR FLOODING IS OCCURRING.
COMUS. THE HUMBOLDT RIVER AT COMUS HAS SURPASSED MINOR FLOOD
STAGE AND IS STILL RISING. MODERATE FLOODING IS POSSIBLE ALONG THE
REACH NEAR COMUS BY THE END OF THE WEEK.
WINNEMUCCA. MINOR FLOODING IS POSSIBLE IN WINNEMUCCA THIS WEEK.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY...WHITE PINE COUNTY.
&&
99/99Hazardous weather outlook, Jun 27, 2:20 AM PDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 220 AM PDT MON JUN 27 2011 NVZ013-035-037-272230- NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 220 AM PDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG FRONT WILL CLOSE IN ON NEVADA...RESULTING IN STRONG PRE- FRONTAL WINDS ACROSS MUCH OF CENTRAL NEVADA. WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. GUSTY WINDS EXPECTED AGAIN ON WEDNESDAY ALONG THE FRONTAL BOUNDARY ITSELF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:52 PM PDT | Red Flag Warning | LKN | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.